MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM
Model Number 03.118.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that a periartic reduction forceps was broken.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) periartic reduction forceps 6.5 mm ball & pointed tip/sm.This is report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage visual inspection: the periartic reduction forceps 6.5mm ball & pointed tip/sm (p/n 03.118.001 lot t976213) was received showing the spindle broken at the interface between the spindle cap, with a transverse fracture.The spindle cap fragment was not returned and is missing.No other issues were identified with the returned components of the device.Dimensional inspection: dimensional inspection was not conducted due to post manufacturing damage of the fracture site and missing fragment(s).Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the spindle cap was broken off and missing.No definitive root cause could be determined.It is possible that the device encountered unintended/excessive forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 03.118.001, lot number: t976213, manufacturing site: tuttlingen, release to warehouse date: jul 11, 2012.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9170279
Report Number2939274-2019-61327
Device Sequence Number2323208
Product Code HTD
UDI-Device Identifier10886982073303
UDI-Public(01)10886982073303
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.118.001
Device Catalogue Number03.118.001
Device Lot NumberT976213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1